Advertisement

Annali dell’Università di Ferrara

, Volume 32, Issue 1, pp 79–91 | Cite as

On a stationary transport equation

  • H. Beirão da Veiga
Article
  • 108 Downloads

Summary

Let Ω, Γ,v, a andX be as described at the beginning of the introduction below, letp∈]1, +∞[, and setq=p/(p-1). Ifp>2, we also assume that the mean curvature {itx}{su(itx)} of Γ is everywhere nonnegative. In this paper we solve the existence problem in spacesX, for equation (1.1) below, ifX=W 0 1,q , orX=W −1,p. As a by-product, the solvability of (1.1) in spacesW 1,pandL pfollows (without any assumption on {itx}{su(itx)}). For more general results on the above problem, see ref. [1].

Keywords

Banach Space Weak Solution Existence Problem Local Boundary Condition Suitable Positive Constant 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    H. Beirão da Veiga,Existence results in Sobolev spaces for a stationary transport equation, to appear.Google Scholar
  2. [2]
    H. Beirão da Veiga,An L p-theory for the n-dimensional, stationary, compressible, Navier-Stokes equations, and the incompressible limit for compressible fluids. The equilibrium solutions, to appear in Comm. Math. Physics (1987).Google Scholar
  3. [3]
    G. Fichera, Sulle equazioni differenziali lineari ellittico-paraboliche del secondo ordine, Atti Accad. Naz. Lincei, Mem. Cl. Sc. Fis. Mat. Nat., Sez. I,5 (1956), pp. 1–30.MathSciNetGoogle Scholar
  4. [4]
    G. Fichera,On an unified theory of boundary value problems for elliptic-parabolic equations of second order, in Boundary Problems. Differential Equations, Univ. of Wisconsin Press, Madison, Wisconsin (1960), pp. 97–120.Google Scholar
  5. [5]
    K. O. Friedrichs,Symmetric positive linear differential equations,Comm. Pure Appl. Math.,11 (1958), pp. 333–418.MATHCrossRefMathSciNetGoogle Scholar
  6. [6]
    J. J. KohnL. Nirenberg,Degenerate elliptic-parabolic equations of second order, Comm. Pure Appl. Math.,20 (1967), pp. 797–872.MATHCrossRefMathSciNetGoogle Scholar
  7. [7]
    P. D. LaxR. S. Phillips,Local boundary conditions for dissipative symmetric linear differential operators, Comm. Pure Appl. Math.,13 (1960), pp. 427–455.MATHCrossRefMathSciNetGoogle Scholar
  8. [8]
    S. Mizohata,The Theory of Partial Differential Equations, Cambridge Univ. Press, 1973.Google Scholar
  9. [9]
    O. A. Oleînik,A problem of Fichera (english translation), Soviet. Math. Dokl.,5 (1964), pp. 1129–1133.Google Scholar
  10. [10]
    O. A. Oleînik,Linear equations of second order with nonnegative characteristic form (english translation). Amer. Math. Soc. Transl., (2),65 (1967), pp. 167–199.Google Scholar
  11. [11]
    O. A. OleînikE. V. Radkevič,Second order equations with nonnegative characteristic form (english translation), Amer. Math. Soc., and Plenum Press, New York, 1973.Google Scholar

Copyright information

© Università degli Studi di Ferrara 1986

Authors and Affiliations

  • H. Beirão da Veiga
    • 1
  1. 1.Department of MathematicsUniversity of TrentoPovo (Trento)Italy

Personalised recommendations